Alert archive / Louisiana / Tornado Warnings in 2016
Tornado Warning 75, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 19, 2016, 10:32 PM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 10:32 PM CDT (03:32 UTC)
- Expired
- May 19, 2016, 10:45 PM CDT
- In force
- 13 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 8:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2145 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
304
WFUS54 KLIX 200332
TORLIX
LAC095-200345-
/O.NEW.KLIX.TO.W.0075.160520T0332Z-160520T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 PM CDT THU MAY 19 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN ST. JOHN THE BAPTIST PARISH IN SOUTHEASTERN
LOUISIANA...
* UNTIL 1045 PM CDT
* AT 1032 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 7 MILES NORTH OF LAPLACE...MOVING NORTHEAST AT
55 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN ST. JOHN THE BAPTIST PARISH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3031 9029 3028 9028 3018 9039 3009 9037
3007 9040 3008 9041 3006 9043 3017 9058
3021 9055 3020 9050 3030 9043 3028 9037
3030 9035 3030 9030
TIME...MOT...LOC 0332Z 220DEG 48KT 3018 9045
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 19, 6:47 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 19, 6:47 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
647 PM CDT THU MAY 19 2016
.Aviation...
Lower than normal confidence in this TAF package as timing of
showers and thunderstorms at the terminals will be tricky to nail
down. Have relied heavily on latest HRRR as its timing seems much
more in line with current radar trends. Looks like initial impulse
should race across the area before sunrise with potential for
additional shower/thunderstorm development along/ahead of weak
frontal boundary during the daytime hours. Redevelopment timing
remains highly uncertain and have opted not to include mention in
the TAFs at this time.
&&
.PREV DISCUSSION... /issued 403 PM CDT THU MAY 19 2016/
Short Term...Uneventful day across the region as the area remained
rain free with plenty of sun. The front that was draped along the
coast earlier appears it has meandered north deeper into the CWA.
Other than that seabreeze conditions have taken over along coastal
MS and the northshore causing to cu field to push about 5-10 miles
north of the coast.
Biggest issue in the forecast is the first 24-36 hrs(might actually
be in the net 6-12 hrs). Convective complex just now moving off the
mid and upper TX coast is the main culprit. As has been the case for
the last few systems, this is moving faster than expected. Cold
pooling has taken over but the best low level convergence continues
to run ahead of the MCS which will likely continue along the LA
coast but weaken some early this evening. That said the low level
jet looks to strengthen late this evening and overnight which will
give this complex another jolt as it pushes into and through SELA
and into coastal MS during the early and into mid morning hrs. Pwats
will be approaching 2" and with divergence aloft this complex could
be quite healthy overnight. Very efficient rainfall is expected. At
the same time mid level winds could approach 50 kts helping to give
this complex another shot in the arm which could lead to some bowing
segments with strong to severe winds possible. Rain should impact
much of the area overnight with light showers likely pushing in to
western portions of the CWA before 00z. Speaking of time frame, the
complex could move into southwestern portions of the CWA before 3z
and around the NO metro around 6z and into coastal MS before 9z. In
fact most of the rain could be out of the CWA before 12z however,
the rain will not be necessarily done yet.
Tomorrow once our overnight complex moves through we may have enough
time to recover across the region and as the cold front moves in
along with the main trough axis additional storms could develop.
Rain could linger into the late afternoon hours because of this but
the area should dry out overnight Friday once the front and trough
axis moves through.
Long Term...It still looks quiet in the extended portion of the
forecast but there are some disagreements with a few aspects of the
forecast between the GFS and ECMWF. First is afternoon highs this
weekend where the GFS is suggesting lower 90s are not out of the
question. The medium range guidance is in agreement with ridging
taking place early next week but how strong is the question.
Have decided to go with a blend of the GFS and ECMWF for this
weekend. H925 temps of 21-23C and mostly sunny skies should lead to
mid to upper 80s. Luckily dewpoints will be on the way down so it
shouldn't be too intolerable outside. With the lower dewpoints
Sunday and Monday mornings should be somewhat pleasant for late
May with morning lows running about 5 degrees below normal.
Heading into next week ridging aloft is expected and this should
help keep the region mostly dry. In addition both low level temps
and dewpoints will be on the rise. Afternoon highs could be in the
upper 80s across most of the area but with rising dewpoints it going
to start to feel miserable (like Summer) out there. Prev and a few
new model runs are advertising mid level heights approaching 592 DM
Tuesday and Wednesday and with the added suppression could easily
lead to lower 90s. We will hold off on forecasting this until
the models have more consistency.
Marine...Still looks like a approaching low pressure system will
bring increased onshore flow of 15 to 20 kts and seas of up to 5 ft
to the coastal waters tonight and into tomorrow. The low should
quickly pull to the east by tomorrow night with winds quickly
becoming westerly and then northwesterly while weakening to 10 to 15
kts by Saturday morning. Offshore flow of around 10 kts is then
expected to persist through Sunday. Seas will diminish down to 3 ft
or less due to the weaker wind field in place. As high pressure
become more centered to the east of the area by early next week,
winds will veer back to the southeast on Monday. This southeast
flow regime will remain in place through at least the middle of next
week.
Decision Support...
DSS code: Green.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 81 65 87 / 80 80 20 10
BTR 71 83 68 88 / 80 70 20 10
ASD 73 82 69 86 / 80 80 20 10
MSY 73 84 72 85 / 90 90 20 10
GPT 74 81 71 85 / 60 90 30 10
PQL 72 81 69 85 / 60 90 40 10
&&
.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Aviation...95/DM
Previous Discussion...CABHazardous weather outlook, May 19, 8:19 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 819 PM CDT THU MAY 19 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-201330- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 819 PM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A LINE THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TONIGHT. A FEW STORMS COULD BE SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. AN ISOLATED SHORT LIVED TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES IS EXPECTED TONIGHT. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE AND COULD RESULT IN SOME LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON FRIDAY FOR MUCH OF THE REGION. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORM ACTIVITY WILL BE STRONG DAMAGING WIND GUSTS AND LARGE HAIL. ADDITIONAL RAINFALL OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS MAY OCCUR ON FRIDAY. IF THIS HEAVY RAINFALL OCCURS OVER A SHORT PERIOD OF TIME...SOME LOCALIZED FLOODING COULD OCCUR IN LOW LYING AND POOR DRAINAGE AREAS. THE THREAT OF HAZARDOUS WEATHER IS LOW SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. 95/DM
In the hours before
Local storm report, May 19, 8:07 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
807 PM CDT THU MAY 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL PLAQUEMINE 30.28N 91.24W
05/19/2016 E1.00 INCH IBERVILLE LA PUBLIC
QUARTER SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
DMANNINGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:26 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, West Baton Rouge | 28 min |
| May 19, 8:37 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, West Baton Rouge | 23 min |
| May 19, 8:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| May 19, 9:03 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 57 min |
| May 19, 9:11 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 64 min |
| May 19, 9:45 PM CDT | Tornado Warning | LIX | Assumption | 30 min |
| May 19, 9:50 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 1 more | 55 min |
| May 19, 9:57 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Saint James | 33 min |
| May 19, 10:01 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist and 1 more | 59 min |
| May 19, 10:12 PM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 33 min |
| May 19, 10:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| May 19, 10:22 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint John the Baptist and 1 more | 53 min |
| May 19, 10:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| May 19, 10:35 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 25 min |
| May 19, 10:49 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 56 min |
| May 19, 10:57 PM CDT | Tornado Warning | LIX | Saint Tammany | 18 min |
| May 19, 11:01 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| May 19, 11:06 PM CDT | Special Marine Warning | LIX | 54 min | |
| May 19, 11:11 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard | 34 min |
| May 19, 11:18 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 42 min |
| May 19, 11:20 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 25 min |
| May 19, 11:26 PM CDT | Special Marine Warning | LIX | 94 min | |
| May 19, 11:31 PM CDT | Special Marine Warning | LIX | 44 min | |
| May 19, 11:58 PM CDT | Special Marine Warning | LIX | 32 min | |
| May 20, 12:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 20, 12:56 AM CDT | Special Marine Warning | LIX | 64 min | |
| May 20, 1:04 AM CDT | Special Marine Warning | LIX | 56 min | |
| May 20, 1:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| May 20, 4:59 AM CDT | Special Marine Warning | LIX | 61 min | |
| May 20, 5:25 AM CDT | Special Marine Warning | LIX | 35 min | |
| May 20, 5:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 20, 5:59 AM CDT | Special Weather Statement | LIX | Jefferson | 46 min |
| May 20, 6:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 20, 6:33 AM CDT | Special Marine Warning | LIX | 27 min | |
| May 20, 6:37 AM CDT | Special Marine Warning | LIX | 53 min | |
| May 20, 6:58 AM CDT | Special Marine Warning | LIX | 32 min | |
| May 20, 7:04 AM CDT | Special Marine Warning | LIX | 26 min | |
| May 20, 7:05 AM CDT | Special Marine Warning | LIX | 25 min | |
| May 20, 7:21 AM CDT | Special Marine Warning | LIX | 54 min | |
| May 20, 7:25 AM CDT | Special Marine Warning | LIX | 65 min | |
| May 20, 7:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| May 20, 7:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| May 20, 7:31 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 20, 7:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| May 20, 7:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 20, 8:33 AM CDT | Special Marine Warning | LIX | 117 min | |
| May 20, 8:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| May 20, 8:40 AM CDT | Special Marine Warning | LIX | 35 min | |
| May 20, 10:29 AM CDT | Special Marine Warning | LIX | 2 hr | |
| May 20, 10:34 AM CDT | Small Craft Advisory | LIX | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.